Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 52, NWS Des Moines, IA

May 11, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 11, 2011, 6:42 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 6:42 PM CDT (23:42 UTC)
Expired
May 11, 2011, 7:30 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clarke County, IA, Decatur County, IA, Lucas County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 87 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 2:53 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WUUS53 KDMX 112342
SVRDMX
IAC039-053-117-181-120030-
/O.NEW.KDMX.SV.W.0052.110511T2342Z-110512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
  NORTHEASTERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...
  WESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 730 PM CDT

* AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF LEON...OR
  20 MILES NORTHEAST OF LAMONI...AND MOVING NORTH AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODBURN AROUND 700 PM CDT.
  LUCAS AROUND 705 PM CDT.
  LACONA AROUND 720 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4084 9379 4126 9367 4122 9333 4116 9332
      4089 9349 4089 9356 4078 9356 4075 9358
TIME...MOT...LOC 2341Z 197DEG 34KT 4083 9361
WIND...HAIL 60MPH <.75IN

$$

BOKSA
3 follow-up statements
046 
WWUS53 KDMX 120000 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT WED MAY 11 2011

IAC039-053-117-181-120030-
/O.CON.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-DECATUR IA-
700 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DECATUR...EASTERN CLARKE...WESTERN LUCAS AND SOUTHEASTERN WARREN
COUNTIES UNTIL 730 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF OSCEOLA...OR 28
MILES SOUTH OF INDIANOLA...MOVING NORTH AT 40 MPH.

IN ADDITION...AT 636 PM AN ESTIMATED 60 MPH WIND WAS REPORTED 1 MILE 
SOUTHWEST OF GARDEN GROVE WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LUCAS AROUND 705 PM CDT.
  LACONA AROUND 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4084 9379 4126 9367 4122 9333 4116 9332
      4089 9349 4089 9356 4078 9356 4075 9358
TIME...MOT...LOC 2359Z 197DEG 34KT 4099 9354
WIND...HAIL 60MPH <.75IN

$$

BOKSA
193 
WWUS53 KDMX 120012
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT WED MAY 11 2011

IAC053-120022-
/O.CAN.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
DECATUR IA-
712 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DECATUR COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
      4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349

$$

IAC039-117-181-120030-
/O.CON.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-
712 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...WESTERN LUCAS AND SOUTHEASTERN WARREN COUNTIES UNTIL 730 PM
CDT...

AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTHWEST OF CHARITON...OR
19 MILES SOUTH OF INDIANOLA...MOVING NORTH AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LACONA AROUND 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
      4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349
WIND...HAIL 60MPH <.75IN

$$

BOKSA
948 
WWUS53 KDMX 120030
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT WED MAY 11 2011

IAC039-117-181-120040-
/O.EXP.KDMX.SV.W.0052.000000T0000Z-110512T0030Z/
WARREN IA-LUCAS IA-CLARKE IA-
730 PM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE...WESTERN
LUCAS AND SOUTHEASTERN WARREN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4092 9347 4101 9374 4126 9367 4122 9333
      4116 9332
TIME...MOT...LOC 0012Z 197DEG 34KT 4111 9349

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:13 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 11, 4:13 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
413 PM CDT WED MAY 11 2011

.SHORT TERM /TONIGHT/...
PARENT SURFACE LOW PRESSURE LOCATED OF WESTERN KANSAS WITH THE
SURFACE BOUNDARY EXTENDING UP THROUGH SOUTHEAST NE AND INTO WEST
CENTRAL IOWA HAS BEEN THE FOCUS FOR THUNDERSTORM ACTIVITY THIS
AFTERNOON. THE LACK OF SHEAR AVAILABLE HAS BEEN A PROBLEM KEEPING
STORMS BETTER ORGANIZED. THERE IS SOME DECENT EFFECTIVE SRH
AVAILABLE...ROUGHLY 200 M2/S2 ACROSS SOUTH CENTRAL IOWA AND COMBINED
WITH MUCAPE 2000-3000J/KG HAS BEEN ENOUGH TO PROVIDE SOME ROTATION
WITHIN THE UPDRAFT FOR STORMS IN THE SOUTHWEST CWA. TORNADO THREAT
LOOKS TO DIMINISH QUICKLY ONCE THE SUN SETS THIS EVENING.

NEXT...LLJ INCREASES OVERNIGHT WITH THE DEPTH OF MOISTURE THROUGH
THE COLUMN INCREASING AS WELL. THE HEAVIEST RAIN LOOKS TO BE FOCUSED
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH THE SURFACE
BOUNDARY SHIFTING SLIGHTLY NORTHWARD. PW VALUES NEAR 1.5 INCHES
OVERNIGHT AND WARM CLOUD TOPS NEARLY 11000 FEET...SO CANNOT RULE OUT
THE FLASH FLOOD THREAT AND HAIL THREAT OVERNIGHT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
SFC BOUNDARY WILL BE SAGGING SLOWLY SOUTH THROUGH NRN AND CENTRAL IA
ON THURSDAY. CONVECTION WILL LINGER OVER NORTH CENTRAL IA IN THE
MORNING THEN SHOULD HAVE A PERIOD OF DRY WEATHER. CONVECTION SHOULD
REFIRE ALONG THE BOUNDARY BY MID TO LATE AFTERNOON AS THE UPPER LOW
APPROACHES FROM THE WEST. SHOULD HAVE STRONG INSTABILITIES IN PLACE
IN BY THE AFTERNOON AS MID LEVEL COOLING COMMENCES CREATING HIGH LOW
TO MID LEVEL LAPSE RATES...RESULTING IN FAT CAPES AND GOOD LARGE
HAIL POTENTIAL. CONDITIONS REMAIN FAVORABLE FOR LANDSPOUT OVER WEST
CENTRAL TO CENTRAL IOWA NEAR THE TRIPLE POINT. THIS WOULD BE
NON-SUPERCELL TORNADO POTENTIAL. ANY INSTANCES SHOULD BE ISOLATED
BUT THE THREAT IS THERE NONETHELESS. IT WILL BE MUCH COLDER ON
FRIDAY WITH SHOWER CHANCES ENDING FROM NW TO SE.

MORE CONFIDENCE FOR UPPER LOW PROGRESSION OVER THE WEEKEND AS THE
INITIAL UPPER LOW DIVES IN TO THE OHIO VALLEY ON SATURDAY ONLY TO BE
FOLLOWED BY A STRONGER UPPER LOW LATE SATURDAY INTO SUNDAY. IT WILL
BE COOL ON SATURDAY AND SHOULD BE MOSTLY DRY EXCEPT FOR SHOWERS
REACHING THE NORTH LATE. THIS SCENARIO WOULD SUPPORT A COOL AND WET
SUNDAY AND SUNDAY NIGHT WITH PRECIPITATION SPREADING FROM NORTH TO
SOUTH AS THE UPPER LOW DROPS SOUTH. THE LOW WILL PULL OFF TO THE
SOUTHEAST ON MONDAY THOUGH COOL CYCLONIC FLOW WILL PERSIST THROUGH
THE REMAINDER OF THE EXTENDED.

&&

.AVIATION...11/18Z
SCATTERED TS ARE DIMINISHING EARLY THIS AFTERNOON IN THE CENTRAL
IOWA...WITH TS BACK BUILDING ACROSS THE SOUTHWEST. CURRENT STORM
MOTION LOOKS TO BE NORTHEAST AND MISS DSM/FOD ATTM. KEPT WITH
MENTION OF CB THROUGH THE AFTERNOON. WITH STRONGER SHORTWAVE PUSHING
EAST TONIGHT...MENTIONED MVFR CIGS/VIS OVERNIGHT FOR RAIN.  COULD
SEE IFR CONDITIONS BUT TIMING AND PLACEMENT OF STORMS ARE STILL
QUESTIONABLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...PODRAZIK
LONG TERM...DONAVON
AVIATION...PODRAZIK
Hazardous weather outlook, May 11, 3:31 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT WED MAY 11 2011

IAZ044>050-057>062-070>075-081>086-092>097-122045-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
331 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE REMAINDER OF
THE AFTERNOON AND INTO THE OVERNIGHT HOURS TONIGHT. SOME OF THESE
STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES THROUGH SUNSET. THE THREAT FOR TORNADOES WILL
DIMINISH AROUND SUNSET...BUT THE LARGE HAIL AND DAMAGING WIND
THREAT WILL CONTINUE INTO THE NIGHTTIME HOURS. LOCALLY HEAVY RAIN
WILL ALSO ACCOMPANY THESE STORMS AND MAY LEAD TO AREAS OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW
STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EARLY EVENING HOURS
AND POSSIBLY AGAIN OVERNIGHT INTO THURSDAY.

IAZ004>007-015>017-023>028-033>039-122045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
331 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS MORNING THEN
AGAIN OVERNIGHT TONIGHT.A FEW STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE EXPECTED THURSDAY AND FRIDAY. A FEW
STORMS MAY BE SEVERE THURSDAY WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING AND AGAIN ON
THURSDAY.

In the hours before

Local storm report, May 11, 5:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             4 NNW CRESTON AIRPORT   41.07N 94.39W
05/11/2011  E1.00 INCH       UNION              IA   EMERGENCY MNGR

            QUARTER HAIL AND 40-50 MPH WINDS AT 160TH AND HIGHWAY 25.

&&

SMALL
Local storm report, May 11, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
619 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      1 WSW NODAWAY           40.93N 94.91W
05/11/2011                   ADAMS              IA   LAW ENFORCEMENT

            ADAMS COUNTY LAW ENFORCEMENT REPORTED RAILROAD TRACKS
            WASHED OUT BETWEEN TRACK MILE MARKERS 423 AND 424.

0430 PM     FLASH FLOOD      2 NE NODAWAY            40.96N 94.87W
05/11/2011                   ADAMS              IA   LAW ENFORCEMENT

            WATER OVER CHESTNUT AVE BETWEEN 240TH AND 250TH STREET.

0430 PM     FLASH FLOOD      NODAWAY                 40.94N 94.90W
05/11/2011                   ADAMS              IA   LAW ENFORCEMENT

            SEVERAL PLACES THROUGHOUT NODAWAY WITH 6 INCHES OF WATER
            FLOWING OVER ROADS AND INUNDATING HOUSES AND BUSINESSES.

0532 PM     FLASH FLOOD      4 WNW LENOX             40.90N 94.64W
05/11/2011                   ADAMS              IA   LAW ENFORCEMENT

            ADAMS COUNTY LAW ENFORCEMENT REPORTED ADAMS-TAYLOR COUNTY
            LINE ROAD WAS IMPASSIBLE BETWEEN POPLAR AVE AND ORANGE
            AVE.

&&

PODRAZIK
Local storm report, May 11, 6:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND GST     ENE KELLERTON           40.71N 94.05W
05/11/2011  E60 MPH          RINGGOLD           IA   COCORAHS

            OBSERVER REPORTED WIND GUSTS AT LEAST 60 MPH HEAVY RAIN
            BLOWING HORIZONTALLY.

&&

FBOKSA
Local storm report, May 11, 6:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             CROMWELL                41.04N 94.46W
05/11/2011  E1.00 INCH       UNION              IA   AMATEUR RADIO

            QUARTER SIZE HAIL

0559 PM     FLASH FLOOD      5 S CRESTON             40.99N 94.36W
05/11/2011                   UNION              IA   AMATEUR RADIO

            4IN OF RAIN WITH FLASH FLOODING IN LOW LYING AREAS

&&

JBEITLIC
Local storm report, May 11, 6:28 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     TSTM WND GST     5 NNE GRAND RIVER       40.88N 93.91W
05/11/2011  E60 MPH          DECATUR            IA   TRAINED SPOTTER

            SPOTTER REPORTED AT LEAST 60 MPH WIND. WIND BLOWING RAIN
            HORIZONTALLY AND STRONGLY SHOOK THEIR VEHICLE.

&&

FBOKSA
Local storm report, May 11, 6:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     TSTM WND GST     WINTERSET               41.34N 94.02W
05/11/2011  E65 MPH          MADISON            IA   LAW ENFORCEMENT

            60 TO 70 MPH WINDS NEAR THE TOWN OF WINTERSET...

&&

JBEITLIC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 12:43 PM CDTSevere Thunderstorm WarningDMXAdams, Cass47 min
May 11, 2:05 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor55 min
May 11, 2:22 PM CDTTornado WarningDMXAdams23 min
May 11, 2:43 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
May 11, 2:51 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor39 min
May 11, 4:01 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor44 min
May 11, 4:11 PM CDTTornado WarningDMXAdams, Taylor49 min
May 11, 4:42 PM CDTFlash Flood WarningDMXAdams, Taylor6 hr
May 11, 4:50 PM CDTTornado WarningDMXAdams, Union40 min
May 11, 4:57 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor38 min
May 11, 5:32 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union43 min
May 11, 5:42 PM CDTTornado WarningDMXUnion33 min
May 11, 5:44 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Madison, Ringgold, Warren46 min
May 11, 6:03 PM CDTFlash Flood WarningDMXUnion6 hr
May 11, 6:06 PM CDTSevere Thunderstorm WarningDMXAdair, Clarke, Madison, Union54 min
May 11, 6:37 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren53 min
May 11, 6:46 PM CDTSevere Thunderstorm WarningDMXWayne44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.